Alert archive / Pennsylvania / Wind Advisories in 2013

Wind Advisory 1, NWS State College, PA

January 20, 201315 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Jan 20, 2013, 12:35 AM EST for 15 counties in Pennsylvania. It took effect at Jan 20, 2013, 4:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2013, 12:35 AM EST (05:35 UTC)
In effect from
Jan 20, 2013, 4:00 AM EST
Expired
Jan 20, 2013, 1:00 PM EST
In force
9 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 25 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2529 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS71 KCTP 200535
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1235 AM EST SUN JAN 20 2013

...GUSTY WINDS SUNDAY MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY
MORNING...ACCOMPANIED BY STRONG WIND GUSTS. 

PAZ004>006-010-011-037-201345-
/O.NEW.KCTP.WI.Y.0001.130120T0900Z-130120T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO
1235 AM EST SUN JAN 20 2013

...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
1 PM EST THIS AFTERNOON. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR BETWEEN 7 AND 11 AM
  OVER MOST OF THE AREA. WINDS WILL GRADUALLY DIMINISH DURING THE
  AFTERNOON HOURS.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND COULD
  CAUSE SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
3 follow-up statements
243 
WWUS71 KCTP 201139
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 AM EST SUN JAN 20 2013

...GUSTY WINDS THIS MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING...
FOLLOWED BY STRONG WIND GUSTS.

PAZ004>006-010-011-037-201800-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-130120T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO
639 AM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR BETWEEN 7 AND 11 
  AM OVER MOST OF THE AREA. WINDS WILL GRADUALLY DIMINISH DURING 
  THE AFTERNOON HOURS. 

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND 
  COULD CAUSE SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
323 
WWUS71 KCTP 201239
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
739 AM EST SUN JAN 20 2013

...STRONG GUSTY WINDS THIS MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING...
ACCOMPANIED BY STRONG WESTERLY WIND GUSTS OVER 45 MPH.

PAZ012-017>019-024-025-033-034-041-042-045-046-201800-
/O.EXA.KCTP.WI.Y.0001.000000T0000Z-130120T1800Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-SOMERSET-BEDFORD-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD...TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT
739 AM EST SUN JAN 20 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 45 AND 55 MPH.

* TIMING...MID TO LATE MORNING FOR MUCH OF THE REGION. THE STRONG
  WIND GUSTS COULD LINGER ACROSS THE LAUREL HIGHLANDS...AND AFFECT
  COMMUNITIES NEAR AND TO THE EAST OF WILLIAMSPORT...INTO EARLY
  THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH DURING THE
  AFTERNOON HOURS.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND 
  COULD CAUSE SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ004>006-010-011-037-201800-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-130120T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO
739 AM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 45 AND 55 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR THROUGH LATE THIS
  MORNING OVER MOST OF THE AREA. WINDS WILL GRADUALLY DIMINISH
  DURING THE AFTERNOON HOURS.

* IMPACTS...THE STRONG WINDS WILL BRING DOWN TREE LIMBS AND 
  COULD CAUSE SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

LAMBERT
193 
WWUS71 KCTP 201804
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
104 PM EST SUN JAN 20 2013


PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
201915-
/O.EXP.KCTP.WI.Y.0001.000000T0000Z-130120T1800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT
104 PM EST SUN JAN 20 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND SPEEDS HAVE LOWERED AND THE GUSTS ARE NOW BELOW ADVISORY
CRITERIA IN MOST LOCATIONS. THE WIND WILL STAY GUSTY THROUGH THE
REST OF THE DAYLIGHT HOURS...BUT NOT AS STRONG AS EARLIER TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:38 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 19, 10:38 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1038 PM EST SAT JAN 19 2013

.SYNOPSIS...
HIGH PRESSURE EXTENDING FROM THE CAROLINAS TO THE CENTRAL GULF
COAST WITH FAST SOUTHWEST FLOW ALOFT IS DELIVERING MILD AIR TO THE
REGION TONIGHT. A STRONG COLD FRONT WILL CROSS PENNSYLVANIA ON
SUNDAY...FOLLOWED BY A TRUE ARCTIC FRONT WHICH WILL CROSS
PENNSYLVANIA ON MONDAY. A LARGE UPPER LEVEL TROUGH OVER THE
NORTHEAST CONUS WILL FUNNEL THE COLDEST AIR OF THE WINTER
SOUTHWARD ACROSS PA FOR TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE WARM SOUTHWESTERLY FLOW WILL KEEP MILD AND BREEZY CONDITIONS
THROUGH TONIGHT AS THE LLVL PRESSURE GRADIENT CONTINUES BETWEEN
GLAKS LOW PRESSURE AND SOUTHEAST COASTAL US HIGH PRESSURE.
TEMPERATURES REMAIN 12F TO 15F ABOVE NORMAL ACROSS CENTRAL PA.
EFFICIENT VERTICAL MIXING WITH STEEP LAPSE RATES AND THE STRONG
FLOW HAS KEEPT GUST WINDS UPWARDS OF 20KTS THROUGH THE EARLY
EVENING HOURS. EXPECT THE WINDS TO CONTINUE OVERNIGHT AS A DRY
FRONT MOVES THROUGH THE REGION EARLY TOMORROW MORNING.

THIS COLD FRONT WILL MAKE RAPID EASTWARD PROGRESS WITH CURRENT
MODELS...RAP/NAM...HAVE IT MOVING INTO THE AREA CLOER TO 12 TO
15Z. THIS WILL SPREAD SNOW SHOWERS AND LIKELY A NARROW BAND OF
SQUALLS TO THE NORTHWEST ZONES. AREAS FARTHER SOUTHEAST WILL SEE
INCREASING CLOUDS TOWARDS DAYBREAK...WITH WARMER THAN NORMAL
TEMPERATURES CONTINUING OVERNIGHT...ALONG WITH GUSTY SOUTHWESTERLY
WINDS. THE FAST MOVING COLD FRONT IS DRY...SO ANY SNOW WILL BE
MAINLY FROM LAKE ENHANCEMENT...UPSLOPE FLOW. SO EXPECT
ACCUMULATIONS TO BE LIGHT IN MOST REGIONS. THE SOLE EXPECTION WILL
BE ALONG THE NW MTNS WHERE ONE TO 3 INCHES IS POSSIBLE THROUGH
SUNDAY NIGHT. THE STRONG WINDS HOWEVER COULD ALLOW FOR BLOWING
SNOW WHICH COULD MAKE DRIVING HAZARDOUS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SHARP COLD FRONT WILL CROSS WESTERN AND CENTRAL PA SUNDAY MORNING.
A RIBBON OF 20-65 J/KG OF CAPE ACCOMPANIES THE FRONT...ALONG WITH
A SURGE OF ANOMALOUS BOUNDARY LAYER WIND AND PLUNGING 850 MB
TEMPS. MOISTURE WILL BE THE WILDCARD HINDERING THE EASTWARD EXTENT
OF ANY FRONTAL SNOW SHOWERS OR SQUALLS AND POTENTIAL HIGH IMPACT
SUB ADVISORY SNOW SQUALLS...BUT THINK THE NORTHWEST AND WESTERN
MOUNTAINS AND PARTS OF THE NORTHERN TIER WILL SEE A HEAVIER BURST
OF SNOW SHOWERS WITH A FEW SQUALLS POSSIBLE AS THE FRONT PASSES
BETWEEN 10Z AND 15Z...CREATING HAZARDOUS INTERSTATE TRAVEL. 4KM SPC
WRF DISSIPATES THE FRONTAL SNOWBANDS AS THEY DROP SOUTH AND EAST
AFTER 15Z...SO WOULD ESTIMATE THE CHANCES OF ANY HEAVIER SNOW
SHOWERS OR SQUALLS DROPPING SOUTH AND EAST OF STATE COLLEGE LATE
SUNDAY MORNING OR EARLY SUNDAY AFTERNOON TO BE LESS THAN 20
PERCENT.

TEMPS ALOFT FALL TO -10 TO -15C AT 850MB BY 00Z MONDAY. LATEST
MDL GUIDANCE CONTINUES TO INDICATE THE CORE OF COLDEST AIR ALOFT
PASSES TO OUR NORTH...RESULTING IN LESSER BUT STILL RESPECTABLE
LAPSE RATES...CORRESPONDING WITH THE AFOREMENTIONED MODEL CAPE.
IF ANY SNOW SHOWERS OR SQUALLS SURVIVE INTO THE EASTERN PORTION OF
CENTRAL PA...PREFRONTAL TEMPS WOULD BE ABOVE FREEZING. THIS COULD
SET THE STAGE FOR FLASH FREEZES...BUT AT THIS TIME THINK MOISTURE
WILL HINDER THE SURVIVAL OF THE FRONTAL BAND INTO MY EASTERN
COUNTIES MAKING THIS A LOWER PROBABILITY EVENT. SITUATION WILL
HAVE TO BE CLOSELY MONITORED.

6 HOUR PRESSURE RISES WITH THE FRONT ARE ALSO RESPECTABLE...BUT AT
THIS TIME AM NOT CONFIDENT ON THE PLACEMENT OF AN ADVISORY...
ALTHOUGH MANY AREAS WILL GUST ABOVE 30 MPH BEHIND THE FRONT.
A WIND ADVISORY MAY ULTIMATELY BE NEEDED HOWEVER.

AS PREVIOUSLY MENTIONED...COLDER AIR FLOWING OVR THE GRT LKS WILL
SUPPORT PLENTY OF STRATOCU ACROSS THE AREA SUNDAY WITH -SHSN
ACROSS THE NW MTNS. DO NOT EXPECT SIG ACCUMS...AS MDL INVERSION
HGTS ONLY ARND 5KFT. LATEST QPF SUGGESTS PERHAPS AN INCH OR SO
ACROSS THE WARREN CO. CLOUD COVER AND CAA WILL LIKELY RESULT IN
SLOWLY FALLING TEMPS THROUGHOUT SUNDAY ACROSS THE W MTNS.
HOWEVER...A LATER ARRIVAL OF FRONT AND SUBSIDENCE EAST OF THE MTNS
SHOULD RESULT IN A BIT OF SUNSHINE AND SIGNIFICANTLY MILDER
READINGS ACROSS THE SUSQ VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE REMAINS IN VERY GOOD
AGREEMENT THROUGH MIDWEEK...DEPICTING A DEEPENING UPPER TROUGH
OVER THE NORTHEAST CONUS.

DID NOT MAKE A LOT OF LARGE CHANGES. MAIN THING WAS TO EDGE
POPS UP SOME INTO MID WEEK...AS THE AIRMASS IS QUITE COLD...
AND THE LAKES NOT ALL THAT COLD YET. ALSO SNOW WILL BE OF
LIGHT DENSITY.

DID UP TEMPS SOME AT NIGHT IN A FEW SPOTS...GIVEN CLDS AND
WIND.

FOR MAX TEMPS...DID NOT DO MUCH WITH.

FOR FRIDAY...WENT WITH A CHC OF LIGHT SNOW AND SLEET. FIRST
LOW TRIES TO GO WEST OF THE MTS...BEFORE REFORMING ALONG
THE COAST. WHILE LOW LVLS MAY STAY COLD...A LITTLE WARMING
COULD OCCUR AT MID LVLS FOR A BRIEF TIME...SUPPORTED A BRIEF
PERIOD OF SLEET...MAINLY ACROSS S PA. A WAYS OUT...AND SOME
SPREAD IN THE MODEL SOLUTIONS.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
1030PM UPDATE...NO CHANGES...

VFR SHOULD CONTINUE UNTIL THE COLD FRONT IS JUST ABOUT ON TOP OF
THE AIR FIELDS LATE TONIGHT AND EARLY SUNDAY.

THE 50-60KT WSW LOW LEVEL JET SLIDING ACROSS THE REGION WILL KEEP
LLWS CONDITIONS GOING UNTIL THE MIDDLE OF THE DAY TOMORROW WHEN
THE CORE OF THE STRONGEST WINDS SLIDE EAST AND WE GET INTO THE
VERTICAL WIND ALIGNMENT BEHIND THE COLD FRONT. SFC GUSTS ALREADY
ON THE DECREASE. RETURNS ON RADAR ARE ALL ALOFT SO FAR AT 00Z.

LOW PRESSURE TRACKING ACROSS SOUTHERN ONTARIO AND QUEBEC WILL
DRIVE A STRONG COLD FRONT ACROSS PENNSYLVANIA EARLY SUNDAY. TIMING
OF THE FRONT SEEMS LIKE 09Z IN THE FAR NW AND LATE MORNING OR VERY
EARLY AFTN IN THE SE. MOISTURE IS VERY LIMITED WITH THIS SYSTEM
AND THE PRECIP WILL BE DWINDLING AFTER DESCENDING THE ALLEGHENY
FRONT AND CERTAINLY SHOULD BE GONE BY THE TIME THE FRONT PASSES
BLUE MTN. STRONGER LOW-LEVEL WESTERLY WINDS WILL ACCOMPANY THE
FRONT WITH WITH RIDGETOP GUSTS OVER 40 MPH POSSIBLE. SNOW SQUALLS
WITH VERY INTENSE SNOW AND LIFR VIS/CIGS ARE ALMOST CERTAIN IN
BFD...LIKELY IN JST AND PROBABLE IN UNV/AOO. IPT IS POSSIBLE TO
DROP INTO IFR...BUT DOWNSLOPE SHOULD KEEP THEM MAINLY VFR WITH
ONLY BRIEF FORAY INTO MVFR LIKELY. THE SQUALLS MAY BE INTENSE BUT
BRIEF AT ANY POINT LOCATION/TERMINAL.

MORE-TYPICAL ALAKE EFFECT SHSN ARE EXPECTED TO DEVELOP AFTER A
SHORT PRESSURE BUMP AND BREAK IN THE UPWARD MOTION BEHIND THE
FRONT. THE MAINLY WRLY FLOW WILL HOLD RESULTANT LAKE EFFECT SHSN
TO MAINLY KBFD THRU 00Z MON. THEN...THE UPPER TROUGH GETS OVERHEAD
AND CYCLONIC FLOW WILL PULL MOISTURE/LOW CLOUDS ACROSS THE REST
OF THE AREA AND EXPAND THE AREAL COVERAGE OF SHSN. A
SECOND ARCTIC FRONT WITH THE COLDEST AIR BEHIND IT WILL PASS
THROUGH ON MONDAY.

OUTLOOK...
TUE-WED...SHSN WITH MVFR/OCNL IFR W MTNS...SCT/LIKELY SHSN IN MVFR
CENTRAL MTNS...SCT SHSN AND PRIMARILY VFR SE.
THU...MVFR SHSN/CIGS NW...VFR ELSEWHERE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR/CERU
NEAR TERM...DEVOIR/CERU
SHORT TERM...DEVOIR
LONG TERM...FITZGERALD/CERU
AVIATION...DANGELO
Hazardous weather outlook, Jan 19, 11:21 AM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1121 AM EST SAT JAN 19 2013

PAZ004>006-010>012-017-018-037-041-042-201630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
1121 AM EST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION EARLY SUNDAY
MORNING...ACCOMPANIED BY SCATTERED SNOW SQUALLS THAT COULD LEAD
TO LOCALIZED ICY AND VERY HAZARDOUS DRIVING CONDITIONS.

AN ARCTIC FRONT WILL CROSS THE AREA ON MONDAY...BRINGING A BETTER
CHANCE FOR MORE WIDESPREAD SNOW SHOWERS AND SQUALLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-201630-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1121 AM EST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN ARCTIC FRONT WILL CROSS THE AREA ON MONDAY...BRINGING A BETTER
CHANCE FOR MORE WIDESPREAD SNOW SHOWERS AND SQUALLS. ANY SQUALLS COULD
LEAD TO LOCALIZED ICY AND VERY HAZARDOUS DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

Nearby

Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.